From Ohio, USA:
My son is 4 years old. He was diagnosed with diabetes in November 1996 (1.5 years ago). In May, 1995 (1.5 years earlier), he had severe 2nd and 3rd degree burns to his chest and extremities. He was given a drug (morphine) at the hospital an hour later. Since there is no history of diabetes in our families, could this accident or the drug given trigger his diabetes?
The use of morphine has no relationship to the development of diabetes.
Additional comments from Dr. Quick:And the long duration of time (one and a half years) between the burns and the development of the diabetes makes it unlikely that the burns had any direct relationship to the development of the diabetes.
Original posting 24 Sep 1998
Posted to Diagnosis and Symptoms
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.